Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Wilmington, NC

June 18, 2011Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 18, 2011, 6:56 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 6:56 PM EDT (22:56 UTC)
Expired
Jun 18, 2011, 8:00 PM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:15 PM EDTTSTM WND DMG2 Sse Smiths, NCROOF BLOWN OFF MOBILE HOME ON SINGLETARY CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS52 KILM 182256
SVRILM
NCC017-155-190000-
/O.NEW.KILM.SV.W.0072.110618T2256Z-110619T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  CENTRAL ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEMBROKE...OR 7 MILES WEST
  OF LUMBERTON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LUMBERTON...
   HOWELLSVILLE...
   SMITHS...
   BLADENBORO...
   ABBOTTSBURG...
   ELIZABETHTOWN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7847 3442 7855 3443 7860 3445 7862
      3445 7865 3446 7865 3447 7867 3446 7875
      3459 7925 3477 7920
TIME...MOT...LOC 2256Z 283DEG 22KT 3466 7911

$$

MBB
3 follow-up statements
813 
WWUS52 KILM 182324
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
724 PM EDT SAT JUN 18 2011

NCC017-155-190000-
/O.CON.KILM.SV.W.0072.000000T0000Z-110619T0000Z/
ROBESON NC-BLADEN NC-
724 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN BLADEN AND EAST CENTRAL ROBESON COUNTIES...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SMITHS...OR 6 MILES
EAST OF LUMBERTON...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAR HEEL...
BLADENBORO...DUBLIN...ABBOTTSBURG...RUSKIN...ELKTON...LISBON...WHITE
LAKE...ELIZABETHTOWN AND CLARKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7847 3442 7855 3443 7860 3444 7861
      3447 7867 3446 7876 3455 7906 3475 7890
TIME...MOT...LOC 2324Z 283DEG 22KT 3462 7891

$$

MBB
891 
WWUS52 KILM 182341
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
741 PM EDT SAT JUN 18 2011

NCC155-182351-
/O.CAN.KILM.SV.W.0072.000000T0000Z-110619T0000Z/
ROBESON NC-
741 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROBESON COUNTY IS
CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7847 3442 7855 3443 7860 3444 7861
      3447 7867 3446 7877 3449 7887 3450 7885
      3454 7886 3474 7870
TIME...MOT...LOC 2341Z 283DEG 22KT 3459 7872

$$

NCC017-190000-
/O.CON.KILM.SV.W.0072.000000T0000Z-110619T0000Z/
BLADEN NC-
741 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN BLADEN COUNTY...

AT 740 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR DUBLIN...OR 7 MILES WEST OF ELIZABETHTOWN...MOVING EAST AT 25
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSKIN...
CLARKTON...ELKTON...LISBON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7847 3442 7855 3443 7860 3444 7861
      3447 7867 3446 7877 3449 7887 3450 7885
      3454 7886 3474 7870
TIME...MOT...LOC 2341Z 283DEG 22KT 3459 7872

$$

MBB
333 
WWUS52 KILM 190001
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
801 PM EDT SAT JUN 18 2011

NCC017-190012-
/O.EXP.KILM.SV.W.0072.000000T0000Z-110619T0000Z/
BLADEN NC-
801 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN COUNTY HAS
EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7847 3442 7855 3443 7860 3444 7861
      3447 7867 3446 7877 3449 7887 3450 7885
      3454 7886 3474 7870
TIME...MOT...LOC 2341Z 283DEG 22KT 3459 7872

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:14 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 18, 3:14 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT SAT JUN 18 2011

.SYNOPSIS...
SEVERAL WEAK DISTURBANCES ALOFT WILL BRING ISOLATED THUNDERSTORMS
TO THE EASTERN CAROLINAS TONIGHT THROUGH LATE SUNDAY. BUILDING
HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL PRODUCE HOT CONDITIONS
ACROSS THE REGION EARLY TO MID WEEK. MUGGY WEATHER AND TROPICAL
MOISTURE COULD BRING A CHANCE OF SHOWERS LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...MAIN FORECAST DILEMMA IS OUTFLOW BOUNDARY
AND VORTICITY MOVING ACROSS THE AREA LATE TONIGHT FROM THE
ACTIVITY CURRENTLY MOVING ACROSS EAST TENNESSEE. TIMING AND
CONDITIONS COULD BE SPOT ON WITH THETA-E RECOVERING FROM THE SEA
BREEZE AND DRIER AIR BEING MIXED DOWN TO THE SURFACE FROM INTENSE
HEATING. THE FORCING MOVES INTO THE AREA AFTER 0600 UTC. THE
GFS...NAM AND HRRR ALL SEEM TO LIKE THIS IDEA TO A CERTAIN DEGREE.
GUIDANCE POPS DO AS WELL BUT ARENT A LOT OF HELP WITH THIS TYPE OF
PATTERN. WILL KEEP FORECAST DRY THROUGH 0600 UTC AND INCREASE UP
FROM THERE TO SLIGHT CHANCE BY 1200 UTC SUNDAY. I CONTINUE TO
FAVOR THE GFS BIAS CORRECTED NUMBERS WHICH ARE ON THE WARM SIDE.
THESE SHOULD REFLECT THE OVERCAST CANOPY THAT SHOULD DEVELOP LATER
VIA DEBRIS CLOUDS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3PM SATURDAY...DAYBREAK SUNDAY MCS PERTURBATIONS ALOFT AND
WEAK OUTFLOW BOUNDARIES WILL LIKELY RESIDE OVER THE FORECAST AREA.
HOWEVER THESE FEATURES SHOULD BE IN STATE OF DECAY AND MODEL QPF
CONSENSUS SHOWS THAT IF ANY CONVECTION IS ONGOING AT THIS TIME
RAINFALL WILL NOT BE SIGNIFICANT. A SIMILAR SCENARIO APPEARS IN
THE CARDS AGAIN LATE SUNDAY NIGHT INTO EARLY MONDAY...AND THESE
TWO EVENTS SEEM TO BE OUR TWO WINDOWS OF RAINFALL OPPORTUNITY.
VORTICITY PLACEMENT SUNDAY NIGHT INTO MONDAY APPEARS MORE FAVORED
TO GENERATE CONVECTION OVER OUR NC ZONES COMPARED TO SC.

UPPER RIDGE AMPLIFICATION INITIATES THROUGH MONDAY AND HAVE RETAINED
A SLIGHT CHANCE OF CONVECTION AS THIS UNFOLDS IN NW FLOW. MAXIMUM
TEMPERATURES TRICKY BOTH SUNDAY AND MONDAY DUE TO VARIABLE AND
UNCERTAIN CLOUD COVER...BUT WILL HOLD ONTO MIDDLE AND UPPER 90S
BOTH DAYS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3PM SATURDAY...MID AND UPPER LEVEL RIDGE BUILDS OVER FLORIDA
AND THE SOUTHEASTERN U.S. TUESDAY AND WEDNESDAY HOLDING UP PROGRESS
OF THE TROUGH TRYING TO ENTER THE GREAT LAKES AND MISSISSIPPI
VALLEY. THIS WILL BRING UNSEASONABLE HEAT AND AMPLE SUNSHINE AND
NEAR ZERO RAIN CHANCES. A HEAT ADVISORY FOR HEAT INDICES APPEARS
POSSIBLE ON ANY OF THE FIRST 1-3 DAYS OF THE PERIOD FOR PART
(INLAND) IF NOT ALL OF THE AREA. ON THURSDAY THE RIDGE GIVES WAY AND
HEIGHTS BEGIN FALLING SLOWLY ACROSS THE CAROLINAS. THIS MAY TEMPER
THE HEAT SLIGHTLY BUT STILL FEEL THAT COLUMN WILL REMAIN TOO DRY TO
SUPPORT MENTIONABLE RAIN CHANCES. THE WEAKENING TROUGH MANAGES TO
LAZILY PUSH A FRONT INTO THE REGION BY FRIDAY...THE TIMING OF WHICH
IS WELL AGREED UPON BETWEEN GFS AND ECMWF. LOW RAIN CHANCES WILL
RETURN TO THE FORECAST FRIDAY AND SATURDAY ARGUABLY AS MUCH ON
ACCOUNT OF ANY LIFT PROVIDED BY THE FRONT ITSELF IN ADDITION TO THE
LOWERED HEIGHTS ALOFT AND THE DIMINISHED CAPPING.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 19Z...LARGE THUNDERSTORM COMPLEX MOVING SOUTHEAST INTO
TENNESSEE. HRRR MODEL BRINGS STORMS OVER THE MOUNTAINS AND INTO
THE WESTERN PORTION OF THE CWA BY 00Z. THIS SEEMS FEASIBLE...GIVEN
THE COVERAGE AND INTENSITY OF THE CONVECTION AT THIS TIME. THE
CONVECTION WILL WEAKEN AS IT REACHES THE COAST...AND WILL LIKELY
NOT AFFECT THE NORTHERN TERMINALS. GUSTY SOUTHWEST FLOW WILL
CONTINUE. LIGHT WINDS OVERNIGHT WITH MVFR FOG/HAZE FORMING AGAIN
TOWARD MORNING. BECOMING VFR SUNDAY WITH CONTINUED SOUTHWEST FLOW.

EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH THE REMAINDER OF THE PERIOD.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 3PM SATURDAY...CONDITIONS SHOULD REMAIN RELATIVELY STABLE
ACROSS THE COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS HAVE
BEEN BOUNCING A BIT ABOVE FORECAST VALUES AT 41013 TODAY WITH AN
OCCASIONAL 17 KNOT GUST. HAVE INCREASED WIND SPEEDS A BIT UP FROM
MODEL GUIDANCE BUT OVERALL A 10-15 KNOT RANGE WILL SUFFICE FOR THIS
AFTERNOON AND 15-20 OVERNIGHT. SEAS SHOULD REMAIN IN A RANGE OF 2-4
FEET SANS AMZ252 WHERE I HAVE SOME FIVE FOOTERS ARE POSSIBLE.
WILL RAISE A SCEC FOR THESE WATERS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3PM SATURDAY...WAVE VECTOR PLOTS FOR SUNDAY AND MONDAY SHOW
MODERATELY STEEP WIND-WAVES WITH DOMINANT PERIODS AROUND 5 SECONDS
MIXED WITH WEAK SE SWELL AROUND 8 SECONDS...WITH SUNDAY LIKELY THE
ROUGHEST DAY ON THE WATERS WITH A FEW STEEP WIND-DRIVEN 5 FOOT
SEAS POSSIBLE OVER THE OUTER WATERS SUNDAY AFTN/EVENING. GUSTY SW
WINDS MAY REQUIRE A CAUTIONARY HEADLINE LATER ON SUNDAY WITH GUSTS
IN EXCESS OF 20 KTS POSSIBLE LATER AFTERNOON INTO EVENING OF SUNDAY.
EVEN A SHORT-TERM SCA CANNOT BE RULED OUT COMPLETLY LATE SUNDAY.

LONG TERM /TUESDAY THROUGH THURSDAY...
AS OF 3PM SATURDAY...TUESDAY MAY BRING SOME VERY LIGHT WINDS OUT OF
THE SOUTH AS BERMUDA HIGH FLOW IS TEMPORARILY DISRUPTED BY A BROAD
SURFACE TROUGH UP AND DOWN THE PIEDMONT OF THE CAROLINAS. BROAD
SOUTHERLY FLOW GETS RE-ESTABLISHED ACROSS THE WEST ATLANTIC ON
WEDNESDAY WHILE THE PIEDMONT TROUGH REMAINS IN PLACE. THIS WILL
BRING A MORE TYPICAL WIND IN THE 10 TO 15 KT RANGE AND COULD OPEN UP
THE POSSIBILITY FOR GUSTS TO 20KT. 2 TO 3 FT WIND WAVES WILL START
TO COEXIST WITH AN EAST SOUTHEAST SWELL COMPONENT. AS SURFACE
FEATURES REMAIN QUASI-STEADY INTO THURSDAY. THE CONTINUATION OF THE
SWELL MAY LEAD TO A SLIGHT INCREASE IN THE PREDOMINANT WAVE HEIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...HDL
Hazardous weather outlook, Jun 18, 3:58 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT SAT JUN 18 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-192000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
358 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.

HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA EARLY NEXT
WEEK. THIS WILL BE MOST LIKELY ACROSS PARTS OF NORTHEAST SOUTH
CAROLINA SUNDAY AND MONDAY. MORE WIDESPREAD HEAT INDEX VALUES OF
THIS MAGNITUDE...105 TO 109 DEGREES...IS POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-192000-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
358 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-192000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
358 PM EDT SAT JUN 18 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 8 PM EDT THIS EVENING
THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MBB

In the hours before

Local storm report, Jun 18, 6:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     BENNETTSVILLE           34.63N  79.69W
06/18/2011  M58 MPH          MARLBORO           SC   ASOS

            KBBP ASOS REPORTED GUST OF 58 MPH.

&&

EVENT NUMBER ILM1100344

LACORTE
Local storm report, Jun 18, 6:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     5 NNE NORTH HARTSVILLE  34.47N  80.05W
06/18/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE DOWN ON EAST OLD CAMDEN RD NEAR SISTER SISTER.

&&

EVENT NUMBER ILM1100345

LACORTE
Local storm report, Jun 18, 6:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
644 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     1 E NORTH HARTSVILLE    34.40N  80.06W
06/18/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE DOWN NEAR INTERSECTION OF S FIFTH STREET AND
            PATRICK HWY.

&&

EVENT NUMBER ILM1100346

LACORTE
Local storm report, Jun 18, 6:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
646 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     4 NW DOVESVILLE         34.45N  79.95W
06/18/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORTED TREE DOWN ON NEW HOPEWELL RD.

&&

EVENT NUMBER ILM1100347

LACORTE
Local storm report, Jun 18, 6:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     2 WNW CLIO              34.59N  79.58W
06/18/2011                   MARLBORO           SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON SC 9. TIME OF EVENT ESTIMATED BY
            RADAR.

&&

EVENT NUMBER ILM1100348

LACORTE
Local storm report, Jun 18, 6:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     5 NNE NORTH HARTSVILLE  34.47N  80.05W
06/18/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE DOWN ON EAST OLD CAMDEN RD NEAR SISTER SISTER.
            EVENT TIME ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER ILM1100345

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:38 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson67 min
Jun 18, 7:33 PM EDTSpecial Weather StatementILMColumbus42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.